It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Beta Blocker Question

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-26-2009, 08:05 PM   #1
    Looly
    Senior Veteran
    (female)
     
    Looly's Avatar
     
    Join Date: Mar 2005
    Location: NY
    Posts: 592
    Looly HB UserLooly HB User
    Beta Blocker Question

    Has anyone taking a beta blocker felt that it caused them anxiety. I am taking propranolol. I feel it revved up my anxiety after taking it for a year. Though it did help anxiety in the beginning I am thinking it's working in the opposite direction now.

    I have been having increased anxiety, prickly skin sensations, feeling hot and cold.

    Has anyone had this as a result of taking a beta?

    Thanks.

     
    Sponsors Lightbulb
       
    Old 12-26-2009, 08:47 PM   #2
    ACE28
    Senior Veteran
    (male)
     
    ACE28's Avatar
     
    Join Date: Apr 2005
    Location: N.Y
    Posts: 705
    ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
    Re: Beta Blocker Question

    I never tried Propranol, but when I was taking Metoprolol/Toprol 2 times a day, it did help with anxiety issues. Betaxolol/Kerlone was also excellent for anxiety issues. The brand drug Kerlone is no longer available. Propranol is supposed to be the best beta blocker for anxiety issues. The only concern I have is that too many generic substitutes are currently available and the FDA seems to be recalling many of them. Propranol is a very particular cardio-medication. The ingredients for most cardio medications have to be exact. The brand drug name for Propranol is called Inderal and the Extended Release form is called Inderal LA. If you are taking the cheaper generic, try the brand drug called Inderal. Though you may have to pay more, you may notice a big difference. Ask your doctor to write a new prescription and indicate "DAW" (Dispense As Written) on the prescription, If not the drug stores will substitute the cheapest pill in it's place. If they refuse, tell them you had a bad drug reaction, and on the brand drug you never had a negative reaction. If all else fails, you can always try Metoprolol which is also effective for anxiety.

     
    Old 12-27-2009, 08:14 AM   #3
    ms58
    Senior Member
    (female)
     
    ms58's Avatar
     
    Join Date: Mar 2007
    Location: Plano, Texas USA
    Posts: 184
    ms58 HB User
    Re: Beta Blocker Question

    The answer to your question, is absolutely yes. Beta blockers can take quite a bit of time to manifest their side effects. I have posted of my negative experiences with a beta blocker previously. Just click on my name and see other posts.

    Short answer. Taper off of them ASAP according to your doctors instructions (never quit abruptly, it's a tapering off process) and try other BP meds. Those of us who react negatively to them can have very bad side effects and changing the brand isn't the answer, we have to stop taking them all together to avoid the side effects.

    Last edited by ms58; 12-27-2009 at 09:03 AM.

     
    Old 12-27-2009, 01:49 PM   #4
    ofacto
    Member
    (male)
     
    ofacto's Avatar
     
    Join Date: Jun 2006
    Posts: 91
    ofacto HB User
    Re: Beta Blocker Question

    Why were you originally taking the beta blocker? If it was only for anxiety there are better meds for that than beta blockers. In my opinion beta blockers are only good for one thing, controlling heart rate. Since I have sinus tachycardia, beta blockers are a life saver for me. It has also helped me with anxiety and panic attacks. I've been taking them for over 4 years with minimal side effects.

    What was your heart rate before taking beta blockers. It seems that people with normal heart rate (under 100 bpm) are much more likely to feel side effects from beta blockers. Poor circulation is another side effect, since they reduce your heart rate some parts of your body do not get enough blood and can cause those strange sensations you mentioned. If you are feeling side effects, there is no reason for you to continue taking them. Ask your doctor about switching, but as ms58 mentioned, never quit beta blockers cold turkey. You have to ween off them to avoid unpleasant withdrawl symptoms.

     
    Old 12-29-2009, 11:50 AM   #5
    JD57
    Member
    (male)
     
    JD57's Avatar
     
    Join Date: Jan 2009
    Location: OHIO
    Posts: 77
    JD57 HB User
    Re: Beta Blocker Question

    I have been taking Inderol for 28 years for migraine headaches
    with no side effects at all. I normally just get what ever generic
    they have.
    It has also helped keep my BP low.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need Advice For Transitioning Off Beta Blocker SoccerDad High & Low Blood Pressure 67 11-15-2011 07:09 PM
    Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
    which med is better to be on... Alpha/Beta blockers or calcium channel blocker? stophypertensio High & Low Blood Pressure 6 11-08-2008 12:12 PM
    Beta Blocker Question Vanessa74 High & Low Blood Pressure 17 01-23-2008 10:05 PM
    Question about coming off Beta Blockers krista1994 Heart Disorders 18 11-27-2007 04:06 PM
    Question re: CCBs & beta blockers Sonia567 High & Low Blood Pressure 14 12-24-2006 05:06 PM
    Safety of Beta Blockers? jdr Heart Disorders 3 11-01-2006 09:01 AM
    Beta Blocker, SVT, Problems, Need Advice...Please Help!! missy101 Heart Disorders 8 04-13-2006 10:09 AM
    Calcium Channel Blockers vs. Beta Blockers busymommy Headaches & Migraines 0 10-02-2005 04:45 PM
    Excersise and Beta Blocker Question... gloriakaye High & Low Blood Pressure 3 11-24-2003 03:35 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:37 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!